MAUDE Adverse Event Report: CORDIS US. CORP AVANTI TRANSRADIAL; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US. CORP AVANTI TRANSRADIAL; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504615Z
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f 11cm avanti plus trans-radial catheter sheath introducer (csi) could not pass during use.There were no reported injuries to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.Addendum: the device was returned with the vessel dilator separated.
 
Event or Problem Description
As reported, a 5f 11cm avanti plus trans-radial catheter sheath introducer (csi) could not pass during use.There were no reported injuries to the patient.This was during an angiography procedure.There was no calcification or tortuosity at the insertion site.The device was stored and prepped per the instructions for use (ifu).There were no patient-specific anatomical anomalies at the insertion site.The vessel dilator was snapped into place at the hub, and the csi was wiped down with a wet gauze prior to insertion.There was no damage to the csi noted after removal.Additional details were requested but were not provided.The device will be returned for evaluation.Addendum: the device was returned with the vessel dilator separated.It was reported the vessel dilator was not within the sheath when it separated.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5f 11cm avanti plus trans-radial catheter sheath introducer (csi) could not pass during use.There were no reported injuries to the patient.This was during an angiography procedure.There was no calcification or tortuosity at the insertion site.The device was stored and prepped per the instructions for use (ifu).There were no patient-specific anatomical anomalies at the insertion site.The vessel dilator was snapped into place at the hub, and the csi was wiped down with a wet gauze prior to insertion.There was no damage to the csi noted after removal.Additional details were requested but were not provided.A non-sterile unit of ¿si avanti+ transrad kit 11cm¿ was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The components returned are the vessel dilator and the catheter sheath introducer (csi).The vessel dilator was separated into two pieces, with the separation located approximately 15 cm from the distal tip.A kinked condition was observed on the vessel dilator where the body joins the hub.The csi did not present any damages or anomalies.No other outstanding details were observed on the analyzed parts.Dimensional analysis was performed near the separated area to verify the correct id and od of the vessel dilator, with results found to be within specification.Functional analysis confirmed that the csi allowed water flow through the distal tip without resistance or loose material.A lab sample vessel dilator and guidewire were successfully inserted and withdrawn through the csi without obstruction.Magnified inspection of the vessel dilator confirmed the kinked condition and revealed fatigue striations and plastic deformation on the separated surface.These features are consistent with material tensile overload, suggesting that the vessel dilator was subjected to a tensile force exceeding the material's yield strength prior to separation.The product analysis did not provide evidence to suggest that the observed damages were related to the manufacturing or design process.The reported event ¿catheter sheath introducer, insertion difficulty¿ could not be substantiated during the evaluation because this event cannot be replicated in a laboratory environment.Additionally, the malfunction ¿vessel dilator-separated¿ was discovered during the product evaluation.Patient anatomy may have created insertion difficulties and continued use of the device against excessive resistance may have played a role in the separation.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if the device becomes kinked or increased resistance is felt upon insertion or advancement of the vessel dilator, investigate the cause before continuing.¿ and ¿if increased resistance is felt upon insertion of the sheath, stop the procedure and use fluoroscopy to determine the cause.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the sheath.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, a 5f 11cm avanti plus trans-radial catheter sheath introducer (csi) could not pass during use and the vessel dilator separated when entering the vessel.There were no reported injuries to the patient.This was during an angiography procedure.There was no calcification or tortuosity at the insertion site.The device was stored and prepped per the instructions for use (ifu).There were no patient-specific anatomical anomalies at the insertion site.The vessel dilator was snapped into place at the hub, and the csi was wiped down with a wet gauze prior to insertion.There was no damage to the csi noted after removal.Additional details were requested but were not provided.A non-sterile unit of ¿si avanti+ transrad kit 11cm¿ was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The components returned are the vessel dilator and the catheter sheath introducer (csi).The vessel dilator was separated into two pieces, with the separation located approximately 15 cm from the distal tip.A kinked condition was observed on the vessel dilator where the body joins the hub.The csi did not present any damages or anomalies.No other outstanding details were observed on the analyzed parts.Dimensional analysis was performed near the separated area to verify the correct id and od of the vessel dilator, with results found to be within specification.Functional analysis confirmed that the csi allowed water flow through the distal tip without resistance or loose material.A lab sample vessel dilator and guidewire were successfully inserted and withdrawn through the csi without obstruction.Magnified inspection of the vessel dilator confirmed the kinked condition and revealed fatigue striations and plastic deformation on the separated surface.These features are consistent with material tensile overload, suggesting that the vessel dilator was subjected to a tensile force exceeding the material's yield strength prior to separation.The product analysis did not provide evidence to suggest that the observed damages were related to the manufacturing or design process.The reported event ¿catheter sheath introducer ¿ insertion difficulty¿ was not substantiated during the evaluation because this event cannot be replicated in a laboratory environment.However, the malfunction ¿vessel dilator-separated¿ was seen during the product evaluation.Inserting the device against excessive resistance may have played a role in the separation.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if the device becomes kinked or increased resistance is felt upon insertion or advancement of the vessel dilator, investigate the cause before continuing.¿ and ¿if increased resistance is felt upon insertion of the sheath, stop the procedure and use fluoroscopy to determine the cause.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the sheath.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, a 5f 11cm avanti plus trans-radial catheter sheath introducer (csi) could not pass during use and the vessel dilator separated when entering the vessel.There were no reported injuries to the patient.This was during an angiography procedure.There was no calcification or tortuosity at the insertion site.The device was stored and prepped per the instructions for use (ifu).There were no patient-specific anatomical anomalies at the insertion site.The vessel dilator was snapped into place at the hub, and the csi was wiped down with a wet gauze prior to insertion.There was no damage to the csi noted after removal.Additional details were requested but were not provided.The device will be returned for evaluation.

Brand Name
AVANTI TRANSRADIAL
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22043525
Report Number9616099-2025-00849
Device Sequence Number15648931
Product Code DRE
UDI-Device Identifier10705032010276
UDI-Public(01)10705032010276(17)270331(10)18307862
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number504615Z
Device Lot Number18307862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/25/2025
07/01/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/11/2025
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON.; UNKNOWN GUIDE CATHETER.
Patient Age58 YR
Patient SexMale
Patient Weight76 KG